MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD GOODWIN SOUND; HEYMAN-GOODWIN SOUNDS

C.R. BARD, INC. (COVINGTON) -1018233 BARD GOODWIN SOUND; HEYMAN-GOODWIN SOUNDS
Model Number 042826
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the goodwin sound dilators had determined to be rusting inside the lumen of the sound.Per follow up information received via email on 24jun2020, the complainant provided 6 product catalog number with the issue.
 
Event or Problem Description
It was reported that the goodwin sound dilators had determined to be rusting inside the lumen of the sound.Per follow up information received via email on 24jun2020, the complainant provided 6 product catalog number with the issue 042822 , 042830 , 042828 , 042820 , 042826 and 042824.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.A heyman goodwin sound was returned without its original packaging.Rusting was noted near where the sound "funnel" meets the "shaft".A potential root cause could be due to "material selection".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "visual inspection ¿ examine each device for cleanliness.¿ if visible soil remains, repeat manual cleaning instructions.Verify that devices are free of deformations (e.G.Bent, broken, corroded, cracked, worn, or fractured) that may impact its intended use.Do not use the product if it is damaged or defective.¿ for devices that fail visual inspection, handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations for disposal of biohazardous waste.¿ products have been validated per the instructions provided.Any deviations must be validated by the user.Sterilization, storage, and replacement ¿ devices should be sterilized in accordance with the manufacturer¿s instructions using dynamic-air-removal steam sterilization (pre-vacuum).¿ devices should be clean, dry, and double-wrapped with hospital sterilization wrap.A sterilization tray may also be used according to the manufacturer¿s instructions.¿ sterilization cycle parameters: exposure time 4 minutes, exposure temperature 132°c (270°f), and drying time 30 minutes ¿ allow device to cool to room temperature after sterilization before handling.¿ any deviations from the instructions provided must be validated by the user.¿ store products in a dry and clean environment.".

Brand Name
BARD GOODWIN SOUND
Common Device Name
HEYMAN-GOODWIN SOUNDS
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10285392
Report Number1018233-2020-04592
Device Sequence Number3359057
Product Code KOE
UDI-Device Identifier00801741047299
UDI-Public(01)00801741047299
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number042826
Device Catalogue Number042826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1